About three months ago I developed a small itchy sore on my thigh that developed an Infection. I visited my GP and she prescribed an antibiotic and the infection cleared up. A month went by with no problems but then it developed again. This time I had three large infections on my lower body (one on my buttocks and two on my thighs). They all start out the same way, as the small itchy sore that gradually turn into a large nasty infection (very large painful, pus filled bumps). A culture was taken and the bacteria that's causing the infection was isolated. Unfortunately it is one of the resistant Staph Aureus bacteria that are out there . I was put on a different and stronger antibiotic. I've been on this antibiotic for about twenty days and the infections I had have cleared up and I have not developed any new ones. However, I am still getting the small sores. They come and go and really aren't that bothersome except I'm worried that if I go off the medicine, the sores will start getting infected again. I have had several of these small sores on my lower body (mostly inner thighs and buttocks) and recently have developed a couple on my arm. I was under the impression that the Staph Aureus bacteria is only harmful if there is a break in the skin (such as a cut or in my case, a sore) that lets the bacteria penetrate.
The SA wouldn't be causing the little sores , would it? That wouldn't be consistent with everything I've read on it.
Could these sores be an allergic reation? At least one of these two problems has to be solved because the combination of the two is not good.
Any advice is appreciated.
People often get inflamed pimples in the groin. This is termed follicultis. Although staph germs are involved, the pimples usually take care of themselves. I usually advise people to ignore them. However, at times they become too large and painful to ignore, which appears to be ypur situation. In that case oral antibiotics are needed.
Preventing recurrence is difficult. Stragtegies worth considering are daily cleansing with an antibacteial cleanser like hexachlorophene, and application of an antibacterial ointment like Bactroban, both to the pimples and to the nostrils (because that's where staph germs often colonize and hang out, impervious even to oral antibiotics.)
Perhaps you should talk with your doctor, or a consultant, about such measures.
I have a rash which began in my groin area as an itchy, scaly patch that looks like a ring in some areas. I then bought a hair clipper to trim the hair in that area and use OTC Lotrimin Ultra (butenafine HCL 1%) The rash then spread quickly to my buttocks, penis, inner thighs, and hips. I would shower, use the cream on the areas, spray miconazole spray, then spray anti-perspirant over the areas BID. After 1 1/2 weeks with no improvement, I saw a dermatology APRN (the MD's were too booked). She prescribed Naftin cream bid with a follow up in two weeks. She didn't see any fungus on the scraping. After a week, I feel the rash is getting slightly worse. It itches from time to time, but otherwise doesn't bother me. My wife feels sex is out of the question. Could it be something else? What can I do in the meantime? The rash on my hips and buttocks looks like a bunch of large isolated pimples, not really in patches. What else could it be? How long will it last? Can my wife get this from contact?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST